Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 67, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 9, 2008, 1:54 AM EDT for Charlotte County, Halifax County, Virginia. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2008, 1:54 AM EDT (05:54 UTC)
- Expired
- May 9, 2008, 2:55 AM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Charlotte County, VA, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 123 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 2:25 AM EDT | HAIL 0.75 | 5 Ese Cluster Springs, VA | HAIL COVERED THE GROUND |
| May 9, 2:33 AM EDT | HAIL 0.75 | 8 Nne Virgilina, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 6:48 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 5.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 090554
SVRRNK
VAC037-083-090730-
/O.NEW.KRNK.SV.W.0067.080509T0554Z-080509T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
154 AM EDT FRI MAY 9 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 330 AM EDT.
* AT 151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALTON...OR 6 MILES SOUTH OF TURBEVILLE...AND MOVING NORTHEAST AT 31
MPH.
* LOCATIONS IMPACTED INCLUDE...
ALTON...
CLUSTER SPRINGS...
DRYBURG...
STAUNTON RIVER STATE PARK...
REDOAK...
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3690 7848 3672 7862 3669 7862 3665 7855
3663 7856 3668 7868 3658 7871 3653 7876
3655 7918 3658 7920 3711 7847 3709 7845
3706 7843
TIME...MOT...LOC 0554Z 241DEG 27KT 3654 7905
$$
RCS3 follow-up statements
000
WWUS51 KRNK 090615
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 AM EDT FRI MAY 9 2008
VAC037-083-090730-
/O.CON.KRNK.SV.W.0067.000000T0000Z-080509T0730Z/
HALIFAX VA-CHARLOTTE VA-
215 AM EDT FRI MAY 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR SOUTHEASTERN CHARLOTTE AND SOUTHERN HALIFAX COUNTIES...
AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CLUSTER SPRINGS...OR 6 MILES EAST OF TURBEVILLE...MOVING
NORTHEAST AT 27 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
BOSTON...HALIFAX...VIRGILINA...HITESBURG...SCOTTSBURG...DRYBURG...
STAUNTON RIVER STATE PARK...MT LAUREL...CLOVER...REDOAK...SAXE...
WYLLIESBURG...DRAKES BRANCH AND KEYSVILLE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3690 7848 3672 7862 3669 7862 3665 7855
3663 7856 3668 7868 3658 7871 3653 7876
3655 7918 3658 7920 3711 7847 3709 7845
3706 7843
TIME...MOT...LOC 0615Z 244DEG 23KT 3660 7891
$$
RCS000
WWUS51 KRNK 090634
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 AM EDT FRI MAY 9 2008
VAC037-083-090730-
/O.CON.KRNK.SV.W.0067.000000T0000Z-080509T0730Z/
HALIFAX VA-CHARLOTTE VA-
234 AM EDT FRI MAY 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR SOUTHEASTERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES...
AT 233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR HITESBURG...OR 7 MILES NORTHEAST OF VIRGILINA...MOVING
EAST AT 37 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DRYBURG...STAUNTON RIVER STATE PARK...REDOAK...WYLLIESBURG AND
KEYSVILLE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3705 7845 3690 7848 3672 7862 3669 7862
3665 7855 3663 7856 3668 7868 3658 7871
3653 7876 3655 7895 3711 7847 3706 7843
TIME...MOT...LOC 0634Z 251DEG 32KT 3663 7869
$$
RCS000
WWUS51 KRNK 090655
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
255 AM EDT FRI MAY 9 2008
VAC037-083-090705-
/O.CAN.KRNK.SV.W.0067.000000T0000Z-080509T0730Z/
HALIFAX VA-CHARLOTTE VA-
255 AM EDT FRI MAY 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHARLOTTE AND
SOUTHEASTERN HALIFAX COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE COUNTY. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3705 7845 3690 7848 3672 7862 3669 7862
3665 7855 3663 7856 3668 7868 3658 7871
3653 7876 3655 7895 3711 7847 3706 7843
TIME...MOT...LOC 0655Z 251DEG 32KT 3669 7847
$$
RCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 1:44 AM EDT, 10 minutes earlier.
Area forecast discussion, May 9, 1:44 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
144 AM EDT FRI MAY 9 2008
.SYNOPSIS...
A COLD FRONT ARRIVES AS AN AREA OF LOW PRESSURE MOVES ALONG THE
MASON DIXON LINE TONIGHT. A STRONGER AREA OF LOW PRESSURE WILL
TAKE A SIMILAR TRACK ON SUNDAY. A TROUGH DEVELOPING IN THE EASTERN
UNITED STATES WILL PROVIDE MORE OPPORTUNITIES FOR SHOWERS AND
THUNDERSTORMS NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
STRONG UPPER LOW MOVING ACROSS KY IS FCST TO BECOME AN OPEN WAVE
AS IT LIFTS NORTHEASTWARD INTO THE CENTRAL APPALACHIANS TONIGHT.
AHEAD OF THIS SYSTEM THE AIRMASS IS PRETTY MOIST...PWATS FCST TO
PEAK BETWEEN 1.5 TO 1.7 EARLY TONIGHT...AND SURFACE DEWPOINTS IN
THE LOWER 60S. DEEP CONVECTION IS EXPECTED TO DEVELOP WITHIN THIS
MOISTURE RICH ENVIRONMENT...PRECIPITATION BECOMING WIDESPREAD THIS
EVENING.
POTENTIAL FOR SEVERE DEEP CONVECTION DEPENDS ON HOW MUCH SUN WE
GET LATE THIS AFTERNOON. DENSE CLOUD COVER PREVAILED INTO THE
EARLY AFTN...BUT HAS BEEN THINNING WITH TIME. AS TEMPS INCREASE
THIS WILL RESULT IN INCREASING INSTABILITY NEEDED TO FUEL THE
DEVELOPMENT OF STRONGER STORMS. CAPES ARE FCST TO PEAK AT AROUND
1500 J/KG THIS EVENING. SHEAR IS ABUNDANT...SRH FCSTS NEAR 200
M2/S2 FOR THIS EVENING. THE NET RESULT SHOULD BE THE FORMATION OF
DEEP CONVECTION WITH POTENTIAL FOR SEVERE THUNDERSTORM
CELLS...SOME OF WHICH MAY HAVE SUPERCELL STRUCTURES. MAIN TIME
FRAME TO WATCH FOR SEVERE DEEP CONVECTION WILL BE FROM 21 TO 06
UTC.
WITH THE HIGH PWATS...WILL ALSO NEED TO CLOSELY MONITOR FOR HEAVY
RAINFALL...ESPECIALLY IF THUNDERSTORM LINE SEGMENTS BEGIN TO
TRAIN. ATTM...WIND FLOW LOOKS PROGRESSIVE ENOUGH TO KEEP THE
STORMS MOVING...BUT IT TRAINING DOES DEVELOP...RAIN AMOUNTS WILL
STACK UP QUICKLY. GREATEST THREAT FOR HEAVY RAINFALL LOOKS TO BE
BETWEEN 00 TO 06Z...WITH FOCUS ON THE BLUE RIDGE AND POINTS EAST.
A PWAT OF 1.6 INCHES IS 170% OF NORMAL. FORTUNATELY FFG IS HIGH
NOW. LOOKS LIKE IT WILL TAKE 2.5 TO 3.5 INCHES TO CAUSE FLASH
FLOODING...SO DO NOT THINK THERE IS A NEED FOR A FLASH FLOOD
WATCH ATTM.
HAVE STAYED CLOSE TO THE FASTER GFS WITH THE MOVEMENT OF THE SFC
LOW...SO TAPER OFF PRECIP PRETTY QUICKLY DURING THE DAY FRIDAY.
WITH THE LOW PULLING OUT TO THE NORTHEAST FRIDAY AFTERNOON THERE
WILL BE SOME CLEARING. NOT MUCH COLD ADVECTION FRIDAY
BEHIND THIS SYSTEM...SO TEMPS SHOULD REMAIN MILD.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
QUICK SHOT OF SHWS ALONG REMNANT BOUNDARY FROM FRIDAYS LOW
PRESSURE AGREED UPON BY NAM/GFS/SREF SO INC POPS MAINLY IN THE
HIGH TERRITORY...ALTHOUGH SOME SHOWERS SHOULD SURVIVE EAST OF THE
BLUE RIDGE INTO SATURDAY MORNING. ANOTHER CHC OF STRONG STORMS ON
SUNDAY...WITH H3 JET STREAK TAKING AIM ON THE PIEDMONT...AND AREA
OF LOW PRESSURE PASSING THROUGH THE OHIO VALLEY. WEDGE WILL BE
REMAINING FOR PART OF THE DAY IN THE EAST...WHICH SHOULD ALLOW FOR
POTENT LLVL SHEAR AS OCCLUSION/WARM FRONT APPROACHES FROM THE SOUTH
AND WEST. CONSIDERING THE POTENTIAL FOR HVY RAINS LEADING UP TO
THIS EVENT...WATER PROBLEMS MAY DEVELOP WITH THE GROUND SATURATED.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
ACTIVE PATTERN TAKING SHAPE DURING THE LONG TERM...WITH RIDGE IN
THE WEST AND TROUGH IN THE EAST. SHRTWVS EJECTING FROM ALEUTIAN
LOW WILL BE DIRECTED INTO THE MIDWEST...ONLY AMPLIFYING THE
EASTERN TROUGH FURTHER BY THURSDAY/FRIDAY. BASICALLY FOLLOWED THE
ECMWF...ALTHOUGH THE GFS IS IN GOOD AGREEMENT THIS FAR OUT.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
STRONG TSTMS WITH HEAVY RAINFALL WILL STILL BE AFFECTING DANVILLE
FOR THE NEXT COUPLE OF HOURS...AND WILL BE COMING CLOSE TO LYH.
FURTHER WEST...SHOWERS WILL STILL BE AFFECTING THOSE AIRPORTS AS
THE SFC LOW CONTINUES TO TACK EASTWARD INTO WV. I EXPECT LOWERING
CIGS ALL SITES OVERNIGHT IN THE LULL PERIOD AS THE TSTMS SHIFT
EAST OF THE AREA AND BEFORE THE STRONGER WINDS ON THE BACK SIDE OF
THE SFC LOW AFFECT THE AREA FRIDAY MORNING. I HAVE TAKEN ALL SITES
TO LOW MVFR OR IFR CIGS.
CIGS AND VSBYS WILL GRADUALLY IMPROVE BETWEEN DAYBREAK AND NOON
FRIDAY AS WESTERLY WINDS BEHIND THE FRONT BEGIN THE DRYING
PROCESS. BLF AND LWB WILL BE THE SLOWEST TO LIFT WITH THE UPSLOPE
FLOW.
A WARM FRONT WILL MOVE BACK NORTHWARD THROUGH THE AREA SATURDAY.
THIS WILL LIKELY BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS...ALONG WITH POSSIBLE MVFR/IFR CONDITIONS.
FINALLY... ANOTHER STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH
THE REGION LATE SUNDAY. THIS WILL BRING ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS...ALONG WITH POSSIBLE MVFR/IFR CONDITIONS. WINDS
MAY BE STRONG AND GUSTY BEHIND THIS LOW PRESSURE LATE SUNDAY NIGHT
AND MONDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR VAZ032>035-
043>047-058-059.
NC...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR NCZ003>006-020.
WV...NONE.
&&
SYNOPSIS...KM
NEAR TERM...PM
SHORT TERM...KM
LONG TERM...KM
AVIATION...JJ/PMHazardous weather outlook, May 8, 11:37 AM EDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 1137 AM EDT THU MAY 8 2008 VAZ007-010-011-018>020-WVZ042>045-091545- TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 1137 AM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND INTO TONIGHT. CONDITIONS MAY BECOME FAVORABLE FOR A FEW OF THESE STORMS TO BE SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER IS POSSIBLE SUNDAY AFTERNOON. THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL...ARE POSSIBLE ALONG A STRONG COLD FRONT THAT WILL CROSS THE MID ATLANTIC REGION SUNDAY AFTERNOON AND EVENING. BEHIND THE FRONT...STRONG GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE DAY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EVENING. SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. NCZ001>006-018>020-VAZ009-012>017-022>024-032>035-043>047-058-059- 091545- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1137 AM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING IN THE MOUNTAINS OF NORTH CAROLINA...AND MOVE NORTHEASTWARD INTO THE FOOTHILLS AND PIEDMONT OF NORTH CAROLINA...AND SOUTHWEST VIRGINIA. CONDITIONS WILL BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT...BUT THERE IS ALSO THE POTENTIAL FOR A FEW OF THESE STORMS TO PRODUCE TORNADOES. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...HEAVY RAINFALL IS ALSO EXPECTED. THE STORMS THAT DEVELOP ARE EXPECTED TO BE HEAVY RAIN PRODUCERS. WIDESPREAD RAINFALL OF ONE TO ONE AND A HALF INCHES IS EXPECTED...WITH LOCALLY HEAVIER AMOUNTS OF 2 INCHES OR MORE POSSIBLE. FLASH FLOOD GUIDANCE INDICATES IT WILL TAKE RAINFALL OF CLOSE TO THREE INCHES TO PRODUCE MORE THAN MINOR FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER IS POSSIBLE SUNDAY AFTERNOON. THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL...ARE POSSIBLE ALONG A STRONG COLD FRONT THAT WILL CROSS THE MID ATLANTIC REGION SUNDAY AFTERNOON AND EVENING. BEHIND THE FRONT...STRONG GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE DAY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NEEDED AGAIN SUNDAY.
In the hours before
Local storm report, May 9, 12:02 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1202 AM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM DENSE FOG 10 N NATHALIE 37.08N 78.95W
05/08/2008 CAMPBELL VA LAW ENFORCEMENT
TREES DOWN ON HWY 40 NEAR STOVAL
&&
TWLocal storm report, May 9, 12:04 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1204 AM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 10 N NATHALIE 37.08N 78.95W
05/08/2008 CAMPBELL VA LAW ENFORCEMENT
TREES DOWN ON HWY 40 NEAR STOVAL
&&
TWSpecial weather statement, May 9, 1:09 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 109 AM EDT FRI MAY 9 2008 NCZ006-VAZ044-058-090615- CASWELL NC-HALIFAX VA-PITTSYLVANIA VA- 109 AM EDT FRI MAY 9 2008 AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF YANCEYVILLE...OR ABOUT 3 MILES EAST OF BETHEL...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...PROVIDENCE AT 115 AM EDT...HAMER...BLANCH AT 120 AM EDT...SEMORA...MILTON AT 130 AM EDT...ALTON...TURBEVILLE AT 150 AM EDT...CLUSTER SPRINGS AT 200 AM EDT...VIRGILINA...SOUTH BOSTON AT 205 AM EDT... EXPECT RAINFALL AMOUNTS OF HALF TO ONE INCH THROUGH 200 AM. STONEFIELD
Special weather statement, May 9, 1:11 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 111 AM EDT FRI MAY 9 2008 NCZ005-VAZ043-044-090615- ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA- 111 AM EDT FRI MAY 9 2008 AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF WENTWORTH...OR ABOUT 5 MILES SOUTHWEST OF EDEN...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...EDEN...HARRISONS CROSSROADS AT 120 AM EDT...DRAPER...OREGON HILL AT 125 AM EDT...CASCADE...AIKEN SUMMIT AT 135 AM EDT...MAYFIELD AT 140 AM EDT...SANDY RIVER AT 150 AM EDT... WESTOVER HILLS...SWANSONVILLE AT 200 AM EDT... EXPECT RAINFALL AMOUNTS OF HALF TO ONE INCH THROUGH 200 AM. STONEFIELD
Special weather statement, May 9, 1:46 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 146 AM EDT FRI MAY 9 2008 VAZ058-059-090645- HALIFAX VA-CHARLOTTE VA- 146 AM EDT FRI MAY 9 2008 AT 142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF MILTON...OR ABOUT 8 MILES WEST OF ALTON...MOVING NORTHEAST AT 33 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...ALTON...TURBEVILLE AT 155 AM EDT...CLUSTER SPRINGS AT 205 AM EDT...VIRGILINA AT 210 AM EDT...SOUTH BOSTON AT 215 AM EDT... SCOTTSBURG...HITESBURG AT 225 AM EDT...DRYBURG...STAUNTON RIVER STATE PARK AT 230 AM EDT... EXPECT RAINFALL AMOUNTS OF HALF TO ONE INCH THROUGH 300 AM. STONEFIELD
Special weather statement, May 9, 1:48 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 148 AM EDT FRI MAY 9 2008 NCZ006-VAZ044-058-090645- CASWELL NC-HALIFAX VA-PITTSYLVANIA VA- 148 AM EDT FRI MAY 9 2008 AT 146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF DANVILLE CITY...OR ABOUT OVER WESTOVER HILLS...MOVING EAST AT 34 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BLAIRS AT 155 AM EDT...RINGGOLD...DANVILLE AIRPORT AT 200 AM EDT...RINGGOLD...KEELING AT 205 AM EDT...ELMO...INGRAM AT 220 AM EDT...RIDGEWAY AT 225 AM EDT...LEDA AT 235 AM EDT... EXPECT RAINFALL AMOUNTS OF HALF TO ONE INCH THROUGH 300 AM. STONEFIELD
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:03 PM EDT | Tornado Warning | RNK | Carroll, Floyd, Patrick | 42 min |
| May 8, 8:07 PM EDT | Severe Thunderstorm Warning | RNK | Craig | 30 min |
| May 8, 8:20 PM EDT | Tornado Warning | RNK | Patrick | 40 min |
| May 8, 8:44 PM EDT | Tornado Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 46 min |
| May 8, 8:45 PM EDT | Tornado Warning | RNK | Franklin, Henry, Patrick | 30 min |
| May 8, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Roanoke, Rockbridge, City of Buena Vista and 2 more | 58 min |
| May 8, 9:16 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 59 min |
| May 8, 9:25 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 50 min |
| May 8, 9:45 PM EDT | Tornado Warning | RNK | Henry, Patrick, City of Martinsville | 45 min |
| May 8, 9:48 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 57 min |
| May 8, 9:56 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 23 min |
| May 8, 10:14 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 61 min |
| May 8, 10:15 PM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 6 hr |
| May 8, 10:22 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 53 min |
| May 8, 10:30 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 23 min |
| May 8, 10:42 PM EDT | Flash Flood Warning | RNK | Campbell, Pittsylvania | 6 hr |
| May 8, 11:05 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 55 min |
| May 8, 11:15 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 90 min |
| May 9, 12:22 AM EDT | Flash Flood Warning | RNK | Franklin, Henry, Pittsylvania | 6 hr |
| May 9, 12:39 AM EDT | Flash Flood Warning | RNK | Appomattox, Campbell | 6 hr |
| May 9, 12:50 AM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 8 more | 4 hr |
| May 9, 1:14 AM EDT | Flash Flood Warning | RNK | Henry, Patrick | 6 hr |
| May 9, 2:00 AM EDT | Flash Flood Warning | RNK | Henry, Pittsylvania, City of Danville | 6 hr |
| May 9, 3:55 AM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 6 hr |
| May 9, 5:15 AM EDT | Areal Flood Warning | RNK | Campbell, Pittsylvania | 5 hr |
| May 9, 6:09 AM EDT | Areal Flood Warning | RNK | Franklin, Henry, Pittsylvania | 4 hr |
| May 9, 6:15 AM EDT | Areal Flood Warning | RNK | Appomattox, Campbell | 4 hr |
| May 9, 6:45 AM EDT | Areal Flood Warning | RNK | Henry, Patrick | 6 hr |
| May 9, 7:10 AM EDT | Flash Flood Warning | RNK | Henry, Pittsylvania, City of Danville | 6 hr |
| May 9, 10:04 AM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 26 hr |
| May 9, 10:04 AM EDT | River Flood Warning | RNK | Halifax | 36 hr |
| May 9, 10:04 AM EDT | River Flood Warning | RNK | Halifax | 54 hr |
| May 9, 6:14 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 10 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.